Mom Accidentally Takes 54mg Concerta

Question

Asked by littledmom

Mom Accidentally Takes 54mg Concerta

I accidentally took my son's 54mg Concerta at 7 p.m. along with his .5mg Risperdal and 40mg Celexa. I just was not paying attention. I should have been taking my nightly meds but instead took his morning meds. I am 41 yrs./200 lbs. I have 1-2 seizures a year. I also have Lupus, Aplastic Anemia and was recently diagnosed with Aortic Regurgitation. My questions are:

1. I am still trippin from taking this medication (like I drank 4-5 double expressos) and it is now 5 a.m. When are these meds going to wear off?

2. Is this going to hurt me?

3. Is this the way my 8yr old/ 80 lb son feels when he is on these meds?

He is diagnosed with high functioning autism, adhd, anxiety and mood disorder.

Thank You everyone for any help or info you can give me.

littledmom

Answer

Thank you for your question and welcome to ADHDCentral.com.

I am not a medical professional and would not be able to give you medical advice. If you have questions or concerns about your reaction to the medication, you should speak with your physician.

It is improbable that you would have any long-term effects of the medication. I would think, based on my experience with my son, that the medication will wear off somewhere between 8 and 12 hours after taking it.

As far as if this is how your son feels, probably not. This medication effects people with ADHD and people without ADHD differently. While it will make individuals without ADHD feel "wired" it will calm individuals with ADHD.

I hope you are feeling better this morning. Please let me know how you are doing.

Eileen

Answered by Eileen Bailey